Cinco De Mayo Question Of the Day

  1. During a home health visit to a client, the RN notices tremors of the clients hands. When discussing this assessment the client reveals being nervous, having difficulty sleeping, and feeling as if the collars of shirts are getting tight. The RN recognizes the MD should be notified immediately when the client also mentions:
    1. feelings of warmth
    2. a recent weight loss
    3. an increased appetite
    4. fluttering in the chest
  2. Visit Aneroo profile page

    About Aneroo

    Joined: Feb '04; Posts: 1,782; Likes: 617
    from US
    Specialty: Cath Lab, OR, CPHN/SN, ER

    11 Comments

  3. by   mitchsmom
    4 ?
  4. by   colleennurse
    I will also say #4
  5. by   grinnurse
    I will go with #4 as well. Possible indication of some kind of possible heart problems or increase in B/P? Possibly impending MI. Don't get the trembling hands other than with the nervousness though. I will be on pins and needles til I know the answer.

    After May 18th, if anybody wants to get together in the chat room to study for NCLEX, I am game if anyone else wants to.......we could set up some times to study since there seems to be the same ones answering the QOD. Just let me know and I would love to study that way. I think these questions are helpful so again thanks Aneroo for doing them. After Monday I can help if you need me to. Where are you getting the ?'s from?
  6. by   Altra
    #4 - this needs to be evaluated ASAP when it presents w/the other symptoms

    I'll join the chat room group (do you have to be a premium member?) though it will probably be sporadic - I'm still in class / preceptorship until GRADUATION on June 12.
  7. by   Spacklehead
    I say #4 - it sounds like the patient may have hyperthyroid.
  8. by   Iluvhospice
    Definitely #4 - possible impending thyroid storm
  9. by   Jen2
    I will go with #4 to. I'm thinking thyroid storm or SIADH.
  10. by   unknown99
    #4, definitly! Remember the ABC's of assessment... Airway, Breathing, Cardiac.
    The client obviously has a patent airway, and is breathing. So, it would be Cardiac.
  11. by   grinnurse
    Quote from MLOS
    #4 - this needs to be evaluated ASAP when it presents w/the other symptoms

    I'll join the chat room group (do you have to be a premium member?) though it will probably be sporadic - I'm still in class / preceptorship until GRADUATION on June 12.
    Hi MLOS.
    I don't think that you have to be a premium member to go to the chat room. Can you PM me? If you can send me some dates/times when you want to meet and we will study ok. Thanks-I think it will help. These questions have also been a good review for my final on Monday.

    Doesn't thyroid storm also include an extremely high fever-subject that I haven't reviewed yet for monday!!! :chuckle
  12. by   Aneroo
    4- CORRECT. Many of these adaptations are associated with hyperthyroidism; palpitations may indicate cardiovascular changes requiring prompt intervention; the increased metabolism associated with hyperthyroidism can lead to heart failure.

    1-3 All are associated with hyperthyroidism, none are life threatening.
  13. by   RainDreamer
    Quote from grinnurse
    After May 18th, if anybody wants to get together in the chat room to study for NCLEX, I am game if anyone else wants to.......we could set up some times to study since there seems to be the same ones answering the QOD. Just let me know and I would love to study that way. I think these questions are helpful so again thanks Aneroo for doing them. After Monday I can help if you need me to. Where are you getting the ?'s from?
    I'd be interested in doing that too! I'm all done with school, I'm just studying for the NCLEX, so anytime would be good for me really, just let me know. This is a great idea!

close